Nurontin? Zoloft? Efexor??? So confused!

Discussion in 'Fibromyalgia Main Forum' started by Hope4Sofia, Mar 6, 2006.

  1. Hope4Sofia

    Hope4Sofia New Member

    I feel I need an antidepressant. Just too much sensitivity! I'm afraid of medication.

    My doc wants me to try nurontin because of low side effects but I've been reading some people's experiences and it makes me nervous.

    I don't want to feel like a zombie. I also don't want to gain wt, sexual side effects, or have a stroke! These all seem to be side effects.

    Has anyone had a positive experience with nurontin? Did it help with depression/anxiety? What about pain?

    Thank you for any help you can give.

    Sofi
  2. PVLady

    PVLady New Member

    bumping
  3. bettydroop

    bettydroop New Member

    I want to tell you that I know where you are coming from. I used to be afraid of taking anything- didnt know how I would feel, or any effects, etc etc. I mena really worried about it. Well I go to a point where I had to do SOMETHING>

    At the time I had a great Dr. that was very understnading and wanted to help me feel better and was willing to go slow and do things kinda my way - I guess. She gave me the choice between going on Klonipin or Zoloft. I said that I was willing to try Zoloft but understand that I was really really scared. She said thats ok- we will start you on .25 mg, and if you wanna you can even break THAT in half. I think the starting does was .50mgs (dont remember) and most Drs would say that it was a "baby" dose. MY dr was great though and said it was up to me. So I Broke it in half again! I was pretty much taking a few specks, but I was comfortable with that.

    So like you I was afraid ( I coouldnt believe I was trying an antidepressant, oh so many SIDE EFFECTS what am I doing??) and had heard of all the horror stories people had written or talked about.

    I will tell you it was one of the best things I have ever done. Please consider it - you will never know until you try anything because every bodies different as we all know.

    So again I had a 50 mg dose and chopped that in half to 25 then in half to 12.5 then again. When I was ready I took more, and so on and so on.

    My opinion (if you want it) on Neurontin is not good (but like I said everyones different)with side effects of depression, weight gain, to name a few AND it was like I took a "stupid pill" .

    I hope whatever you do, works for you. Believe me... at the time... I didnt think anyone was more afraid of trying new meds etc, etc, than ME>

    You can think of us as support when / if you try something. I didnt think ANYONE understood what I was going through.NO one on this PLANET!

    All the best.. Karen
  4. Levismom

    Levismom New Member

    Hi Sofi,
    I just read your post and wanted you to understand that Neurontin is not an anti depressant. It is given to Fibro patients for pain. I take 1800-2400 mg's of it daily, but I also take an anti depressant. My dr. recently put me on a newer anti depressant called Cymbalta, as for most people it doesn't cause weight gain and is supposed to help with muscle pain. I've only been on it a month, but I've gained no extra weight with it!! (I've been on several other anti depressants over the years and have always added about 30 lbs with each).
    Also, I can say that Neurontin has definately helped my pain. I still have my pain, but it dulls it quite a bit.
    Take care and good luck,
    Levismom
  5. Cindyvr

    Cindyvr New Member

    I take 900mgs of Neurontin in the am and 1800 mgs at night.. My pain is not totally gone but it is definately dulled.

    The only other meds I take is Ultram and a vitamin that has Iron because my Iron is really low.


    Cindy
  6. Hope4Sofia

    Hope4Sofia New Member

    Thank you for sharing your experiences and advice. I like the idea of starting on a very low dose. And the input on the nurontin is very helpful. I will look into Cymbalta.

    I am very torn on this. I don't want to feel groggy and I don't want to gain wt. I did take Zoloft several years ago and it helped my mood issue but I did gain a lot of wt and it had bad sexual side effects. I just wish there was a better option.

    I have been dealing with this mostly naturally but it's getting to be too much for me. I feel like the woman in labor who was going natural but is now screaming for the epidural.

    The nurontin scares me. But motrin isn't touching the pain. It's gotten to where my feet feel broken and my hands ache just from holding a phone or from typing.

    I just don't want to mess my body up with meds. Ugh! Thank you for listening and giving me your words of wisdom. I need it a lot right now.

    Sofi
  7. NyroFan

    NyroFan New Member

    Sofi:
    I was on a high dose of Neurontin for about six months and it did not do a thing. That was just my experience. I have heard that it has helped others. Not me, however.
    Hugs,
    NyroFan
  8. Levismom

    Levismom New Member

    Sofi,
    Don't be afraid of Neurontin. I check out every medicine that my doc's prescribe for me. Even going to the pain clinic they wanted to put me on Neurontin (but found out I was already on it). Try it and see if it dulls your pain... if not then all you have to do is quit taking it.
    I would also talk to your doc. about an anti depressant. I strongly suggest you try Cymbalta if he/she will prescribe it for you. Tell him you have heard good things about it not only as an anti depressant but as pain relief. I just saw the pain clinic dr. again last week and he suggested I go on Cymbalta for pain... I said well guess what... my family doc put me on it a month ago! So it's not just one dr. advising me of these two medicines.
    Don't let your depression go to long without help. I've been there before too and was sucicidal for time! I also have bad sexual side effects from anti depressants, but not near as bad with the cymbalta.
    Levismom